Started Lyrica today

Discussion in 'Fibromyalgia Main Forum' started by whoachief, May 23, 2008.

  1. whoachief

    whoachief New Member

    I'm sorta nervous because of the bad side effects I've heard some people had but I feel I have to try it - what if it helps me a lot?? I'm just going to be VERY aware of any changes in my mood/condition and keep on top of things. I'll let everyone know how it goes!
  2. pearls

    pearls New Member

    Keep in mind that some side effects are temporary. You may feel very sleepy during the day, for instance. That's what happened to me.

    But I'm glad I stuck it out! The jury's still out insofar as long term use for me. But, so far, I've been very happy with how it has just about completely taken away my major chest pain and it has made my sleep so much better.

    Good luck to you.

  3. Debra49659

    Debra49659 New Member

    I would also try taking it at night instead of in the morning. That really helped me when I was going thru the side effects of starting a new med. Try to stick with it unless you have really major side effects of course:).
    Lyrica is not the end all answer, but it does help...well, helps me at least.

    Good Luck!
  4. ironspine

    ironspine New Member

    I've been on Lyrica since last August. It's been a lifesaver! I have to take it regularly so it stays in my system constantly. My side effects are tiredness, dizziness, excess friendliness (haha) and the all dreaded air-head syndrome.
    The side effects for me are manageable, since the alternative is not acceptable to me. I'm able to work part-time and do things with my 2 kids because I take it. Give it a big chance!!
  5. Daisys

    Daisys Member

    Most of my pain is at night, so when the doctor told me to start taking 2 pills, I assumed he meant for me to take both at night.

    It works well for me.
  6. Dee50

    Dee50 New Member

    I hope this new med works good for you and that your side effects are few and short lived:)

    I just started amitryptiline at night. I'm starting at 25. Felt ok the next morning, except for a dry thick mouth no hangover feeling.

    Both these meds have a side effect of weight gain for some folks-so I know we will both be watching out for that!!!

    It's alway scary starting a new med. But when you get one that works its so worth it.
    Take care.
  7. mrsdana

    mrsdana New Member

    I have been taking Lyrica since October of last year and have had to do some adjusting due to the water retention, but have adjusted to all other side effects. I still have pain, but imagine it would probably be worse if I didn't take it.
    I just wanted to offer a bit of will most likely feel SO MUCH better, but my recommendation is that you don't over-do physical stuff...i.e. go out and detail your vehicle from top to bottom, inside and out, like I did. I think one of the biggest hurdles for some of us (ME!!!) is not to try to do everything in one day when we're feeling good. We need to pace ourselves and stick with that.
  8. Daisys

    Daisys Member

    Since my situation has changed, I thought I'd bring this thread back.

    I had dry mouth. Another thing started happening gradually that started as loss of attention at times and wanting to nap at odd times.

    It progressed to any movement, like trees going by while driving, watching TV, etc, making me so drowsy, I had trouble staying awake.

    The doctor cut my dosage from 30mg to 15mg (not sure of dosage, just know it was 2 pills down to 1). The dry mouth went away, but the other is just very slowly abating, and I'm still leery of driving unless it's close to home. My pain level went up some.

    The doctor said the benefits outweighed the side effects, and he decided to keep me on the one pill.

    Just thought I'd report this for the benefit of anyone who may be helped by it.
  9. katiebug61

    katiebug61 New Member

    My GP and Rheumy both said Lyrica is best. I have gained 9lbs since I went on it in April. I have been able to be more mobile and get outside and putter around in the evenings. I just had two days this past week of extreme fatigue in the evening, to the point of going to sleep right after coming home from work and sleeping all night. I do take 225mg at nite and only 100mg in the morning. If I take more in the morning, I will fall asleep at my desk. I nodded off once in front of my big boss! NOT a good thing. I also take my Cymbalta at night. I'm getting ready for vacation in a week, and I sure hope I am stable and don't have any flares while we are gone. We have had a lot of rain in the past 2 weeks, along with hail and severe storms. I know that plays a big part in my pain. I just try to manage as best I can. Just have to remember to hang in there.
  10. kyra07

    kyra07 New Member

    Hang in there! I found side effects awful for the first few weeks, then they slowly came to a stop (except the weight gain, but rather not be in awful pain!). I hope it works well for you!
  11. jaba520

    jaba520 New Member

    I started lyrica a week ago and nothing yet, really nothing no side effects no pain releif. I am only taking 50mg at night and that is it. I too am afraid of the side effects and I am already heavy enough I dont want to gain weight.
  12. louiesgirl2

    louiesgirl2 New Member

    I take mine at dinner time. Still need to takemedicine for RLS as I have only been on Lyrica about 3 weeks. Started at 50 my doc upped it to 100. Dizzy in am, sometimes feel like I am going to pass out. Still having some mild issue with nerve end feelings, cannot stand clothes on sometimes, feel cold when I am really not. Weight loss slowed down. However, I understand that it will ease up. Fibro symptoms getting better slowly.